My father-in-law is 68 years old. He has Myasthenia Gravis, Diabetes, he had a heart attack in 2003 which required a quadruple bypass, and only has one kidney. Because of the Myasthenia he is on prednisone which causes his sugar to be high so he is on insulin.
He has high blood pressure which he takes medicine for.
Within the past 6 weeks he has put on 20 pounds unintentional.
His liver enzymes and kidney enzymes are elevated. His creatinine keeps getting higher and is 1.8 currently. Three weeks ago he saw the cardiologist and he said it is not Congestive Heart Failure. The cardiologist talked about putting him on a Lasix but decided not to put him on it. He is on a water pill (Hydrochlorothiazide), but it is not helping.
Within the past week he has gotten dramatically worse. He has bags under his eyes that are now puffed up. His eyes are now draining and swollen, which he saw an eye doctor for. They told him it was a gland and gave him medication that did not help. He saw another eye doctor who said he didn’t know what it was, and that it was probably his body fluid draining and that it was a systemic problem.
Both of his feet are swollen, his right leg looks puffy, and his face is swollen. He is having a difficult time doing daily activities as he gets out of breath very easily and he is extremely tired all of the time.
He is swelling up all over and if it is not CHF then what would be the other causes? His primary care doctor is not recommending him to see a kidney or liver doctor.
Please let me know if you have any suggestions as to what type of doctor he should see or what we should do from here. Thank you for your time.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?